# SDR 96UAL900037

- Difficulty date: January 16, 1996
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N365UA
- Make and model: Boeing 737322
- Aircraft serial: 24534
- Engine: Ge CFM563B1
- System (JASC): 7321 · Fuel Control/Turbine Engines
- Part: Mec
- Condition: Malfunctioned
- Location: Nr 1 Engine
- Stage of operation: CL
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

NUMBER ONE ENGINE SURGED DURING CLIMB, N1 WENT FROM A TARGET OF 92 PERCENT TO 94.3 PERCENT.  ALSO, HAD A 1,000 POUND INCREASE IN FUEL FLOW, THROTTLE WAS RETARDED AND ENGINE SURGED TWO MORE TIMES BEFORE IT STABILIZED.  ENGINE SURGING WAS CAUSED BY AN INTERMITTENT FAILURE OF THE MAIN ENGINE CONTROL ROTARY VARIABLE DIFFERENTIAL TRANSDUCER.  THE MAIN ENGINE CONTROL WAS REPLACED AND CHECKS OK.
